MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55239
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: zsle-16-90-zt - zenith flex with spiral-z technology aaa endovascular graft iliac leg; tffb-28-111-zt - zenith flex aaa endovascular graft bifurcated main body; zsle-13-56-zt - zenith flex with spiral-z technology aaa endovascular graft iliac leg.(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that a male patient with an aortic abdominal aneurysm (aaa) underwent an endovascular aneurysm repair (evar) procedure.The zenith flex with spiral-z technology aaa endovascular graft iliac leg was introduced into the contralateral limb of the zenith flex aaa endovascular graft bifurcated main body and deployed with about a 24mm overlap.When the grey dilator of the delivery system was retrieved, it caught on the top of the stent and moved it down about 12mm's resulting in not enough overlap.An additional zenith flex with spiral-z technology aaa endovascular graft iliac leg was deployed into the contralateral gate and landed distally into the device, providing an overlap of 30mm into the contralateral gate.At the end of the case the nursing staff disposed of the delivery system.The patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: the zenith flex with spiral-z technology aaa endovascular graft iliac leg was not returned for an evaluation.Without the complaint device, a physical investigation was not able to be completed.No imaging was provided for review.A review of the device history record, instructions for use, manufacturing instructions, and quality control data was conducted.A review of the device history record revealed no non-conformances were noted.There is no information regarding preparation or handling of the device that may have contributed to this event.Per the instructions for use (ifu), do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith low profile aaa endovascular graft.There is no information regarding any human anatomical features or resistance that may have contributed to this event.Per the ifu, do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Also per the ifu, fluoroscopy should be used during introduction and deployment to confirm proper operation for the delivery system components, proper placement of the graft and desired procedural outcome.There is no allegation the zsle-13-56-zt malfunctioned, only that it caught on the top of the stent and moved it down.It is not certain how the device became caught on the top of the stent.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Each zenith device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.As reported, the delivery system was thrown away after the procedure and the complaint device remains in the patient.Stent migration due to delivery system retraction can happen for a limited amount of reasons including particularly tortuous anatomy, insufficient stent overlap, manufacturing errors or physician error.The complaint states that the initial graft was initially implanted with 24mm of overlap which is within the range advised by the ifu.There was no complaint on the device and no difficulties were reported during deployment.The device or its delivery system were not returned to evaluate the possibility of manufacturing error.Procedure planning and imaging will not be provided to determine the effect of tortuosity on the deployment.The definitive root cause can not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7135874
Report Number1820334-2017-04289
Device Sequence Number1069568
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)200824(10)8135421
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55239
Device Catalogue NumberZSLE-16-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;